Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 103, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 19, 2022, 3:24 PM MST for Pima County, Arizona. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 3:24 PM MST (22:24 UTC)
- Expired
- Aug 19, 2022, 5:15 PM MST
- In force
- 111 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 142 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213
WGUS55 KTWC 192224
FFWTWC
AZC019-200015-
/O.NEW.KTWC.FF.W.0103.220819T2224Z-220820T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
324 PM MST Fri Aug 19 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Central Pima County in southeastern Arizona...
* Until 515 PM MST.
* At 324 PM MST, Doppler radar indicated thunderstorms producing
heavy rain along Highway 86 near the San Simon and Hickiwan
washes. Radar estimates between 1 and 2 inches of rain has fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Pisinemo, San Simon and San Simon West.
This includes the following streams and drainages...
Gu Vo Wash, San Simon Wash, Pisinimo Wash and Hickiwan Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3225 11228 3217 11224 3204 11231 3201 11242
3211 11255 3222 11242
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR2 follow-up statements
655
WGUS75 KTWC 192256
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
356 PM MST Fri Aug 19 2022
AZC019-200015-
/O.CON.KTWC.FF.W.0103.000000T0000Z-220820T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
356 PM MST Fri Aug 19 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST THIS
AFTERNOON FOR CENTRAL PIMA COUNTY...
At 356 PM MST, Doppler radar indicated that thunderstorms had
produced heavy rain across the warned area. Between 1 and 2 inches
of rain have fallen.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pisinemo, San Simon and San Simon West.
This includes the following streams and drainages...
Gu Vo Wash, San Simon Wash, Pisinimo Wash and Hickiwan Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3225 11228 3217 11224 3204 11231 3201 11242
3211 11255 3222 11242
FLASH FLOOD...RADAR INDICATED
$$
GLZ178
WGUS75 KTWC 200006
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
506 PM MST Fri Aug 19 2022
AZC019-200016-
/O.EXP.KTWC.FF.W.0103.000000T0000Z-220820T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
506 PM MST Fri Aug 19 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MST THIS AFTERNOON FOR
CENTRAL PIMA COUNTY...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
A Flood Watch remains in effect until 1100 PM MST Saturday for a
portion of Southeast Arizona.
LAT...LON 3225 11228 3217 11224 3204 11231 3201 11242
3211 11255 3222 11242
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:00 PM MST, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 19, 2:00 PM MST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
200 PM MST Fri Aug 19 2022
.SYNOPSIS...Shower and thunderstorm chances will continue into
next week with an uptick in activity today through the weekend.
The main threats will be strong gusty winds and heavy rainfall
especially today through Saturday, with rainfall amounts peaking
later today into Saturday. Otherwise, temperatures will be 5-10
degrees below normal into early next week.
&&
.DISCUSSION...Scattered showers and thunderstorms, mainly focused
across Pinal, central and eastern Pima counties so far today, will
continue to impact much of SE AZ through Saturday. Several flash
flood/flood related advisories and warnings have already been issued
with more expected as a Flood Watch remains in effect until Saturday
evening. Deep moisture associated with a low pressure system that
had tropical origin can be attributed to this extended period of
rainfall and flash flood/flood threat. This weather scenario can be
considered rather rare as this low pressure system appeared to
maintain some form of a low level circulation as it tracked westward
over the landmass of northern Mexico this week. The circulation will
remain over the northern Gulf of California through tonight where
sea surface temperatures have been running around 85 to near 90
degrees. It will be interesting to see how this very warm water will
influence the strength of the system through early Saturday. At any
rate, no big changes to the current forecast in terms of the flood
threat through Saturday evening. There will likely be some lingering
showers and thunderstorms through the early morning hours on Sunday.
That said, the Flood Watch might be extended in time to highlight
the continued threat during the Saturday overnight/early Sunday
morning hours. For now, will wait and see how things evolve tonight
and Saturday before extending the watch. Otherwise, models
eventually eject this low NE across far SE AZ on Sunday as it gets
picked up by another low tracking through the Great Basin. In the
wake of this low, there will be a noticeable decrease in rain
chances by Sunday evening into Monday. However, this decrease in
shower and thunderstorm activity might be brief as ensembles
suggested another uptick as early as Tuesday but more so Wednesday.
Daytime temperatures will warm back to near seasonable readings
after this weekend.
&&
.AVIATION...Valid through 21/00Z.
Periods of rain showers and a few thunderstorms will impact the
terminals through the forecast period. Some of the heavier showers
and thunderstorms will reduced visibilities in downpours with CIGS
below 5kt AGL and/or wind gusts of 40+ kts. Otherwise, winds
following diurnal trends at speeds of 10kts or less can be expected.
Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...Monsoonal thunderstorm activity will remain elevated
through the weekend with rounds of showers and thunderstorms
expected each day. Primary threats include strong winds, lightning,
and flash flooding. Outside of thunderstorm activity, wind trends
will remain light and follow typical diurnal trends.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday evening for AZZ501>515.
&&
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonIn the hours before
Local storm report, Aug 19, 1:37 PM MST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
137 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HEAVY RAIN 2 SSE MARANA 32.38N 111.16W
08/19/2022 E1.26 INCH PIMA AZ NWS EMPLOYEE
HEAVY RAIN REPORTED BY NWS EMPLOYEE.
&&
MJSLocal storm report, Aug 19, 1:43 PM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
143 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FLASH FLOOD 8 NNE THREE POINTS 32.17N 111.22W
08/19/2022 PIMA AZ DEPT OF HIGHWAYS
ROAD CLOSURE, SANDARIO ROAD NORTH OF SNYDER
HILL ROAD PER DOT.
&&
MJSLocal storm report, Aug 19, 1:45 PM MST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
145 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM FLASH FLOOD 4 SW ORO VALLEY 32.37N 111.01W
08/19/2022 PIMA AZ DEPT OF HIGHWAYS
ROAD CLOSURE DUE TO FLASH FLOODING ON
OVERTON ROAD BETWEEN LA CHOLLA BLVD AND
VERCH WAY.
&&
MJSLocal storm report, Aug 19, 1:48 PM MST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
148 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM FLASH FLOOD 11 NE THREE POINTS 32.15N 111.13W
08/19/2022 PIMA AZ DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLASH FLOODING ON OLD AJO
HWY NE OF AJO HWY PER DOT.
&&
MJSLocal storm report, Aug 19, 1:53 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
153 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM FLASH FLOOD 2 ESE PICTURE ROCKS 32.34N 111.22W
08/19/2022 PIMA AZ LAW ENFORCEMENT
ROAD CLOSURE DUE TO FLASH FLOODING AT
INTERSECTION OF INA ROAD AND SANDARIO ROAD.
&&
MJSLocal storm report, Aug 19, 1:56 PM MST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
156 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM FLASH FLOOD 3 WSW MARANA 32.39N 111.22W
08/19/2022 PIMA AZ COUNTY OFFICIAL
TWIN PEAKS ROAD IS SHUT DOWN BETWEEN
SANDARIO AND SILVERBELL AND SANDARIO IS SHUT
DOWN BETWEEN TWIN PEAKS AND AVRA VALLEY DUE
TO FLASH FLOODING.
&&
MJSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:22 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Aug 19, 10:24 AM MST | Areal Flood Advisory | TWC | Pima | 12 min |
| Aug 19, 10:36 AM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Aug 19, 11:21 AM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Aug 19, 11:38 AM MST | Areal Flood Advisory | TWC | Pima | 31 min |
| Aug 19, 11:59 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 2 hr |
| Aug 19, 12:03 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 117 min |
| Aug 19, 12:09 PM MST | Flash Flood Warning | TWC | Pima | 81 min |
| Aug 19, 12:28 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 19, 12:32 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 118 min |
| Aug 19, 12:46 PM MST | Areal Flood Advisory | TWC | Pinal | 119 min |
| Aug 19, 12:51 PM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Aug 19, 1:30 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Aug 19, 1:51 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 19, 1:57 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 19, 2:06 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 114 min |
| Aug 19, 2:27 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 19, 2:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 116 min |
| Aug 19, 2:51 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 114 min |
| Aug 19, 2:59 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 19, 3:44 PM MST | Flash Flood Warning | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Aug 19, 4:20 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 115 min |
| Aug 19, 4:29 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 19, 4:36 PM MST | Flash Flood Warning | TWC | Pima | 114 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.